Alert archive / Tennessee / Red Flag Warnings in 2010

Red Flag Warning 2, NWS Morristown, TN

October 15, 2010

NWS Morristown, TN issued this red flag warning at Oct 15, 2010, 7:56 AM CDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 15, 2010, 7:56 AM CDT (12:56 UTC)
Expired
Oct 15, 2010, 7:00 PM CDT
In force
11 hr
Issued by
NWS Morristown, TN

The text

As transmitted, in the capitals the NWS used until 2016.

502 
WWUS84 KMRX 151256
RFWMRX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
856 AM EDT FRI OCT 15 2010

...RED FLAG WARNING IN EFFECT FOR EAST TENNESSEE AND EXTREME
SOUTHWEST NORTH CAROLINA UNTIL 8 PM THIS EVENING...

.ANOTHER WEAK COLD FRONT WILL MOVE ACROSS THE SOUTHERN
APPALACHIANS AND TENNESSEE VALLEY TODAY PRODUCING BREEZY NORTHWEST
WINDS BETWEEN 10 TO 20 MPH WITH GUSTS TO 30 MPH LATER TODAY. THE
AIR MASS BEHIND THE FRONT IS QUITE DRY WITH RELATIVE HUMIDITY'S
DROPPING INTO THE MIDDLE AND UPPER 20S THIS AFTERNOON. 

THE BREEZY CONDITIONS AND LOW HUMIDITY'S WILL MEET RED FLAG
WARNING CRITERIA...SO A RED FLAG WARNING HAS BEEN ISSUED FOR EAST
TENNESSEE AND EXTREME SOUTHWEST NORTH CAROLINA FOR TODAY.


NCZ300-TNZ150-200-300>303-152100-
/O.NEW.KMRX.FW.W.0002.101015T1300Z-101016T0000Z/
NANTAHALA NATIONAL FOREST-EAST TENNESSEE DISTRICT EAST-
EAST TENNESSEE DISTRICT WEST-CUMBERLAND DISTRICT SOUTH-
NORTHERN CHEROKEE NATIONAL FOREST-
SOUTHERN CHEROKEE NATIONAL FOREST-
TENNESSEE PORTION OF THE GREAT SMOKY MOUNTAIN NATIONAL PARK-
856 AM EDT FRI OCT 15 2010

...RED FLAG WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. 

NORTHWEST WINDS WILL INCREASE TO 10 TO 20 MPH WITH GUSTS TO 30 MPH
THIS AFTERNOON WITH RELATIVE HUMIDIFIES DROPPING TO THE MIDDLE AND
UPPER 20S. THESE CONDITIONS WILL PRODUCE HEIGHTENED FIRE CONDITIONS
ACROSS THE WARNING AREA TODAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR ARE EXPECTED TO OCCUR SHORTLY.  A
COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM
TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.  PLEASE
ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF
THIS RED FLAG WARNING.

&&

$$

DH
2 follow-up statements
057 
WWUS84 KMRX 151830
RFWMRX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
230 PM EDT FRI OCT 15 2010

...RED FLAG WARNING REMAINS IN EFFECT FOR EAST TENNESSEE AND
EXTREME SOUTHWEST NORTH CAROLINA UNTIL 8 PM THIS EVENING...

.ANOTHER WEAK COLD FRONT MOVED ACROSS THE SOUTHERN APPALACHIANS AND
TENNESSEE VALLEY THIS MORNING BRINGING WITH IT BREEZY WEST TO NORTHWEST
WINDS BETWEEN 10 TO 20 MPH WITH GUSTS TO 30 MPH. ALSO...RELATIVE
HUMIDITIES HAVE FALLEN INTO THE LOWER 20 TO NEAR 30 ACROSS MOST OF
THE WARNING AREA. THESE CONDITIONS WILL CREATE POTENTIAL DANGEROUS
FIRE CONDITIONS THE REST OF THE AFTERNOON AND EARLY EVENING.


NCZ300-TNZ150-200-300>303-160000-
/O.CON.KMRX.FW.W.0002.000000T0000Z-101016T0000Z/
NANTAHALA NATIONAL FOREST-EAST TENNESSEE DISTRICT EAST-
EAST TENNESSEE DISTRICT WEST-CUMBERLAND DISTRICT SOUTH-
NORTHERN CHEROKEE NATIONAL FOREST-
SOUTHERN CHEROKEE NATIONAL FOREST-
TENNESSEE PORTION OF THE GREAT SMOKY MOUNTAIN NATIONAL PARK-
230 PM EDT FRI OCT 15 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING.

SUSTAINED WEST TO NORTHWEST WINDS BETWEEN 10 AND 20 MPH WITH GUSTS
UP TO 30 MPH WILL CONTINUE THIS AFTERNOON BEFORE DIMINISHING BY SUNSET.
RELATIVE HUMIDITIES WILL REMAIN BETWEEN 20 AND 30 PERCENT THROUGH
THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR ARE EXPECTED TO OCCUR SHORTLY.  A
COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM
TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.  PLEASE
ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF
THIS RED FLAG WARNING.

&&

$$
685 
WWUS84 KMRX 152346
RFWMRX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
746 PM EDT FRI OCT 15 2010

...RED FLAG WARNING WILL EXPIRE AT 8 PM EDT THIS EVENING...

.WINDS ARE EXPECTED TO DIMINISH THIS EVENING. RELATIVE HUMIDITIES
WILL ALSO INCREASE AS TEMPERATURES FALL. THEREFORE...THE RED FLAG
WARNING WILL BE ALLOWED TO EXPIRE.

NCZ300-TNZ150-200-300>303-160100-
/O.EXP.KMRX.FW.W.0002.000000T0000Z-101016T0000Z/
NANTAHALA NATIONAL FOREST-EAST TENNESSEE DISTRICT EAST-
EAST TENNESSEE DISTRICT WEST-CUMBERLAND DISTRICT SOUTH-
NORTHERN CHEROKEE NATIONAL FOREST-
SOUTHERN CHEROKEE NATIONAL FOREST-
TENNESSEE PORTION OF THE GREAT SMOKY MOUNTAIN NATIONAL PARK-
746 PM EDT FRI OCT 15 2010

...RED FLAG WARNING WILL EXPIRE AT 8 PM EDT THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 8 PM EDT THIS EVENING. 


$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this red flag warning went out at Oct 15, 6:08 AM CDT, 1 hour 48 minutes earlier.

Area forecast discussion, Oct 15, 6:08 AM CDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MORRISTOWN TN
708 AM EDT FRI OCT 15 2010

.AVIATION...
WINDS WILL BE THE MAIN AVIATION CONCERN TODAY AS LOW PRESSURE WILL
TRACK ACROSS THE OHIO VALLEY TO NORTH CAROLINA. A TIGHTENING
PRESSURE GRADIENT WILL PRODUCE SUSTAINED WINDS BETWEEN 12-18
KTS...AND BOUNDARY LAYER MIXING WILL GIVE WIND GUSTS OF 22-30 KTS.
THE STRONGER END OF THE SPEED RANGES WILL BE AT TRI...WITH THE
LOWER END AT CHA. A FRONTAL PASSAGE WILL SHIFT WINDS FROM SW TO
W-NW AROUND NOON. WINDS WILL DROP OFF QUICKLY WITH SUNET. ASIDE
FROM SOME MIDLEVEL CLOUD AT TRI THIS MORNING...SKIES WILL BE CLEAR.

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...FROST ADVISORY UNTIL 8 AM EDT THIS MORNING FOR THE FOLLOWING
     ZONES: CHEROKEE...CLAY.

TN...FROST ADVISORY UNTIL 8 AM EDT /7 AM CDT/ THIS MORNING FOR THE
     FOLLOWING ZONES: BLEDSOE...BLOUNT SMOKY MOUNTAINS...
     CAMPBELL...CLAIBORNE...COCKE SMOKY MOUNTAINS...EAST POLK...
     HANCOCK...HAWKINS...JOHNSON...MARION...MORGAN...NORTHWEST
     CARTER...NORTHWEST GREENE...SCOTT TN...SEQUATCHIE...SEVIER
     SMOKY MOUNTAINS...SOUTHEAST CARTER...SOUTHEAST GREENE...
     SOUTHEAST MONROE...SULLIVAN...UNICOI...WASHINGTON TN.

VA...FROST ADVISORY UNTIL 8 AM EDT THIS MORNING FOR THE FOLLOWING
     ZONES: LEE...RUSSELL...SCOTT...WASHINGTON...WISE.

&&

DGS
Hazardous weather outlook, Oct 15, 2:34 AM CDT, 5 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
334 AM EDT FRI OCT 15 2010

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-160745-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
334 AM EDT FRI OCT 15 2010 /234 AM CDT FRI OCT 15 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

WINDS TODAY WILL BE SUSTAINED BETWEEN 10 AND 20 MPH...WITH GUSTS OF
30 TO 35 MPH. THESE BREEZY CONDITIONS COMBINED WITH RELATIVE
HUMIDITY VALUES LESS THAN 30 PERCENT COULD INCREASE THE FIRE
HAZARD TODAY.

LOW TEMPERATURES TONIGHT ARE EXPECTED TO DROP INTO THE MID 30S IN
SOME LOCATIONS...WHICH MAY RESULT IN AREAS OF FROST. SOME LOCATIONS
IN SHELTERED VALLEYS IN THE TENNESSEE MOUNTAINS AND SOUTHWEST NORTH
CAROLINA COULD SEE TEMPERATURES NEAR FREEZING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 15, 2:01 PM CDTFrost AdvisoryMRXAnderson, Bledsoe, Blount, Bradley, Campbell, Carter and 27 more17 hr

Nearby

Red Flag Warnings in Tennessee, 2010Red Flag Warnings in North Carolina, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.